Told to take child off Beclametasone - any advice?


My 10 yr old daughter has asthma for 6 years. Her asthma has been well controlled all that time - only used Beclametasone - used blue reliever approx 8 times a year.

Our asthma nurse told her to stop using daily medication 3 years ago. Within 6 weeks of stopping it, my daughter had a chest infection which led to steroid tablets and then back on Beclametasone.

She had her Beclametasone reduced to 1 puff morning and 1 puff night aout 2 years ago and was still symptom free.

Asthma nurse suggested stopping Beclametasone again recently. Daughter has been off it for almost 3 weeks. Her peak flows were originally 245-260 (sometimes 280). They have fallen to 210 today (she does have a cold though). We are due to see the asthma nurse soon.

Has anyone else had a child taken off their daily medicine?

I feel certain that my daughter is asthmatic and is better off being symptom free on the 2 puffs Beclametasone a day. Has anyone else had a situation like this?

Does anyone know how long it takes for Beclametasone to start taking effect? If you stop taking it, does anyone know how soon symptoms might start?


You may also like...